Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 156, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 3, 2005, 2:30 PM MDT for Weld County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2005, 2:30 PM MDT (20:30 UTC)
- Expired
- Jul 3, 2005, 2:53 PM MDT
- In force
- 23 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 100 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2727 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 032031 SVRBOU COC123-032130- /O.NEW.KBOU.SV.W.0156.050703T2030Z-050703T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT SUN JUL 3 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 330 PM MDT * AT 229 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF NEW RAYMER...OR ABOUT 26 MILES NORTHWEST OF FORT MORGAN...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONEHAM AND NEW RAYMER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4065 10403 4053 10404 4052 10359 4069 10359 $$
1 follow-up statement
000 WWUS55 KBOU 032053 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 250 PM MDT SUN JUL 3 2005 COC123-032100- /O.CAN.KBOU.SV.W.0156.000000T0000Z-050703T2130Z/ WELD CO- 250 PM MDT SUN JUL 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WELD COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4065 10403 4053 10404 4052 10359 4069 10359 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:25 AM MDT, 11 hours 5 minutes earlier.
Area forecast discussion, Jul 3, 3:25 AM MDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 325 AM MDT SUN JUL 3 2005 .SHORT TERM...FOCUS IS ON CONVECTION AND POSSIBILITY OF SEVERE WEATHER TODAY. COLD FRONT ADVERTISED TO MOVE INTO THE AREA FOR THE PAST SEVERAL DAYS IS RATHER DIFFICULT TO PINPOINT AT THE CURRENT HOUR DUE TO INTERACTIONS WITH LARGE OUTFLOW BOUNDARY FROM THE MCS RACING ACROSS THE DAKOTAS. NONETHELESS...MAPS ANALYSIS SHOWS LARGE PRESSURE RISES EXTENDING FROM THE NEBRASKA PANHANDLE INTO SOUTH DAKOTA...AND ANOTHER ORGANIZING OVER SOUTHERN MONTANA. THIS SHOULD HELP BRING WINDS AROUND TO NORTHERLY AND EVENTUALLY NORTHEAST AS HIGH PRESSURE BUILDS OVER THE NORTHERN HIGH PLAINS THIS AFTERNOON. AS A RESULT...LOW LEVEL MOISTURE NOW SEEN OVER NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA SHOULD BE ABLE TO MOVE INTO THE FORECAST AREA. THE UPPER 40S AND LOWER 50S DEWPOINTS WOULD BOOST CAPES INTO THE 1500-2000 J/KG RANGE PER INTERACTIVE SOUNDINGS. IN ADDITION...SATELLITE SHOWS A VIGOROUS SHORT WAVE ASSOCIATED WITH JET MAX MOVING ACROSS WYOMING AND NORTHERN UTAH. THIS FEATURE IS EXPECTED TO MOVE OVER THE FORECAST AREA LATE THIS MORNING AND AFTERNOON...AIDING AN EARLY START TO TODAYS CONVECTION. IN FACT... WE ALREADY HAVE SOME GOING EARLY THIS MORNING. THE JET CONTINUES TO PUSH EASTWARD TODAY...LEAVING NORTHEAST COLORADO IN FAVORABLE RIGHT REAR ENTRANCE REGION OF UPPER JET BY AFTERNOON. THE ASSOCIATED UPPER LEVEL DIVERGENCE WILL ACT TO ENHANCE STORM COVERAGE SO BOOSTED POPS INTO THE SCATTERED CATEGORY FOR THE MOUNTAINS AND MOST OF THE FRONT RANGE METRO AREAS. THE FAR NORTH COULD SEE LESSER CHANCES OF PRECIP LINGERING INTO THE LATE AFTERNOON AND EVENING HOURS DEPENDING ON EXACTLY HOW FAST THE FORCING ASSOCIATED WITH THE UPPER JET MOVES OUT. AT THIS TIME...THE THREAT OF SEVERE STORMS LOOKS FAIRLY HIGH GIVEN CAPES OF 1500-2000 J/KG AND 0-6KM SHEAR OF 20-25 M/S. WOULD NOT BE SURPRISED TO GENERATE A FEW SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL. ANY TORNADO THREAT WOULD BE MINIMIZED BY LACK OF LOW LEVEL SHEAR. .LONG TERM...MONDAY...THE ERN PLAINS WL BE IN A POST-FNTL ENVIRONMENT AS PW VALUES WL RMN ARND THREE QUARTERS OF AN INCH. MDLS INDG LOW LVL FLOW WL TURN SELY DURING THE AFTN. THUS WITH THE WLY ALF AND SELY NR THE SFC...QUITE A BIT OF SHEAR WL BE AVBL FOR TSTMS TO WORK WITH. USING MAX TEMPS IN THE MID 80S YIELDS NRLY 2500 J/KG CAPE NUMBERS. WL HAV TO KEEP A WATCHFUL EYE ON THE POTENTIAL FOR SVR WX POSSIBILITY DURING THE 4TH OF JULY FESTIVITIES. WL ADJUST POPS UPWARD INTO THE SCT CATEGORY FOR THE ENTIRE PLAINS AS TSTMS SEEM LIKE A GOOD BET. AFTER MONDAY...WK LONGWAVE RDG WL BLD OVR WRN CO/ERN UT. THIS WL ALLOW WLY FLOW ALF TO CONTINUE ACRS THE FCST AREA. A COUPLE OF DECENT SHORTWAVES WL RIP PAST THE AREA TUESDAY EVENING AND AGAIN THURSDAY AFTERNOON. THIS WL KEEP THE FCST AREA IN LINE FOR AFTN/EVENING TSTMS...ALTHO AT THIS TIME IT IS DIFFICULT TO TIME THESE FEATURES. WL KEEP ISOLD CONVECTION IN THE FCST FOR NOW WITH NR NRML TEMPS AS UPR RDG SHOWS LTL SIGNS OF RELINQUISHING ITS GRIP ON THE WEST. && .BOU...NONE. && BARJENBRUCH/046
Hazardous weather outlook, Jul 3, 11:03 AM MDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1103 AM MDT SUN JUL 03 2005 COZ030>051-041200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MDT SUN JUL 03 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A WEAK LINE OF ISOLATED SHOWERS AND THUNDERSTORMS PUSHING EASTWARD ACROSS THE NORTHEAST PLAINS OF COLORADO AT THIS TIME. THIS WILL AFFECT MORGAN...LOGAN...SEDGWICK...AND PHILLIPS COUNTIES THROUGH 2 PM. THESE STORMS MAY BECOME STRONG BY EARLY AFTERNOON. UPSLOPE FLOW IS EXPECTED ACROSS ALL THE PLAINS BY MID AFTERNOON. THERE IS ALSO SEVERAL BOUNDARIES STRETCHED ACROSS MOST AREAS OF NORTHEAST COLORADO. WITH AN INCREASE OF LOW LEVEL MOISTURE EXPECTED AREAS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BY LATE IN THE DAY AND INTO THE EVENING. OVER THE MOUNTAINS AND FOOTHILLS ...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 2 PM. A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ON INDEPENDENCE DAY. FLOW NEAR THE SURFACE WILL TURN TO THE SOUTHEAST IN THE AFTERNOON AND WITH WESTERLY FLOW ALOFT...SIGNIFICANT SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE WILL BE AVAILABLE. SOME SEVERE THUNDERSTORMS MAY DEVELOP...ESPECIALLY EAST OF DENVER. THERE WILL BE THE THREAT OF TORNADOES AS THE PROFILE OF THE WINDS IS CONDUCIVE FOR SUPERCELL DEVELOPMENT. A DRIER PATTERN IS EXPECTED FOR THE LAST HALF OF THE WEEK...BUT THERE WILL STILL BE A SLIGHT CHANCE OF THUNDERSTORMS. THE THREAT OF SEVERE WEATHER WILL BE LOWER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER THE EASTERN PLAINS AFTER 3 PM.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:14 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 22 min |
| Jul 3, 4:40 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 29 min |
| Jul 3, 5:23 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 32 min |
| Jul 3, 5:46 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Larimer | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.